A Generalization of Aubry-Mather Theory to Partial Differential Equations and Pseudo-Differential Equations
Annales de l'I.H.P. Analyse non linéaire, Volume 26 (2009) no. 4, p. 1309-1344
@article{AIHPC_2009__26_4_1309_0,
     author = {De La Llave, Rafael and Valdinoci, Enrico},
     title = {A Generalization of Aubry-Mather Theory to Partial Differential Equations and Pseudo-Differential Equations},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {26},
     number = {4},
     year = {2009},
     pages = {1309-1344},
     doi = {10.1016/j.anihpc.2008.11.002},
     zbl = {1171.35372},
     mrnumber = {2542727},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2009__26_4_1309_0}
}
De La Llave, Rafael; Valdinoci, Enrico. A Generalization of Aubry-Mather Theory to Partial Differential Equations and Pseudo-Differential Equations. Annales de l'I.H.P. Analyse non linéaire, Volume 26 (2009) no. 4, pp. 1309-1344. doi : 10.1016/j.anihpc.2008.11.002. http://www.numdam.org/item/AIHPC_2009__26_4_1309_0/

[1] Alberti G., Bellettini G., A Nonlocal Anisotropic Model for Phase Transitions. I. the Optimal Profile Problem, Math. Ann. 310 (3) (1998) 527-560. | MR 1612250 | Zbl 0891.49021

[2] Angenent S. B., Monotone Recurrence Relations, Their Birkhoff Orbits and Topological Entropy, Ergodic Theory Dynam. Systems 10 (1) (1990) 15-41. | MR 1053797 | Zbl 0667.58036

[3] Appell J., Zabrejko P. P., Nonlinear Superposition Operators, Cambridge Tracts in Math., vol. 95, Cambridge University Press, Cambridge, 1990. | MR 1066204 | Zbl 0701.47041

[4] Bangert V., The Existence of Gaps in Minimal Foliations, Aequationes Math. 34 (2-3) (1987) 153-166. | MR 921095 | Zbl 0645.58017

[5] Bangert V., On Minimal Laminations of the Torus, Ann. Inst. H. Poincaré Anal. Non Linéaire 6 (2) (1989) 95-138. | Numdam | MR 991874 | Zbl 0678.58014

[6] Bates P. W., On Some Nonlocal Evolution Equations Arising in Materials Science, in: Nonlinear Dynamics and Evolution Equations, Fields Inst. Commun., vol. 48, Amer. Math. Soc., Providence, RI, 2006, pp. 13-52. | MR 2223347 | Zbl 1101.35073

[7] Bellettini G., Buttà P., Presutti E., Sharp Interface Limits for Non-Local Anisotropic Interactions, Arch. Ration. Mech. Anal. 159 (2) (2001) 109-135. | MR 1857376 | Zbl 0994.82057

[8] Berti M., Matzeu M., Valdinoci E., On Periodic Elliptic Equations With Gradient Dependence, Comm. Pure Appl. Anal. 7 (3) (2008) 601-615. | MR 2379444 | Zbl pre05289600

[9] Bessi U., Many Solutions of Elliptic Problems on R n of Irrational Slope, Comm. Partial Differential Equations 30 (10-12) (2005) 1773-1804. | MR 2182311 | Zbl 1131.35010

[10] Birindelli I., Valdinoci E., The Ginzburg-Landau Equation in the Heisenberg Group, Commun. Contemp. Math. 10 (5) (2008) 1-50. | MR 2446895 | Zbl 1154.35017

[11] Cabré X., Solà-Morales J., Layer Solutions in a Half-Space for Boundary Reactions, Comm. Pure Appl. Math. 58 (12) (2005) 1678-1732. | MR 2177165 | Zbl 1102.35034

[12] Caffarelli L. A., Further Regularity for the Signorini Problem, Comm. Partial Differential Equations 4 (9) (1979) 1067-1075. | MR 542512 | Zbl 0427.35019

[13] Caffarelli L. A., A Note on Nonlinear Homogenization, Comm. Pure Appl. Math. 52 (7) (1999) 829-838. | MR 1682808 | Zbl 0933.35022

[14] Caffarelli L. A., Cabré X., Fully Nonlinear Elliptic Equations, American Mathematical Society, Providence, RI, 1995. | MR 1351007 | Zbl 0834.35002

[15] Caffarelli L. A., De La Llave R., Planelike Minimizers in Periodic Media, Comm. Pure Appl. Math. 54 (12) (2001) 1403-1441. | MR 1852978 | Zbl 1036.49040

[16] Caffarelli L. A., De La Llave R., Interfaces of Ground States in Ising Models With Periodic Coefficients, J. Stat. Phys. 118 (3-4) (2005) 687-719. | MR 2123651 | Zbl 1126.82305

[17] Candel A., De La Llave R., On the Aubry-Mather Theory in Statistical Mechanics, Comm. Math. Phys. 192 (3) (1998) 649-669. | MR 1620543 | Zbl 0917.46070

[18] Cassandro M., Orlandi E., Picco P., The Optimal Interface Profile for a Non-Local Model of Phase Separation, Nonlinearity 15 (5) (2002) 1621-1651. | MR 1925431 | Zbl 1006.60098

[19] Chorin A. J., Mccracken M. F., Hughes T. J.R., Marsden J. E., Product Formulas and Numerical Algorithms, Comm. Pure Appl. Math. 31 (2) (1978) 205-256. | MR 488713 | Zbl 0358.65082

[20] Collins D. J., Zieschang H., Combinatorial Group Theory and Fundamental Groups, in: Algebra, VII, Springer, Berlin, 1993, pp. 1-166, 233-240. | MR 1265270 | Zbl 0781.20020

[21] Cordoba D., Nonexistence of Simple Hyperbolic Blow-Up for the Quasi-Geostrophic Equation, Ann. of Math. (2) 148 (3) (1998) 1135-1152. | MR 1670077 | Zbl 0920.35109

[22] Courant R., Hilbert D., Methods of Mathematical Physics. Vol. II: Partial Differential Equations, Vol. II by R. Courant, Interscience Publishers (a division of John Wiley & Sons), New York-London, 1962. | MR 140802 | Zbl 0099.29504

[23] Craig W., Groves M. D., Hamiltonian Long-Wave Approximations to the Water-Wave Problem, Wave Motion 19 (4) (1994) 367-389. | MR 1285131 | Zbl 0929.76015

[24] De Cristoforis M. L., Differentiability Properties of the Autonomous Composition Operator in Sobolev Spaces, Z. Anal. Anwend. 16 (3) (1997) 631-651. | MR 1472722 | Zbl 0896.47051

[25] De La Llave R., Valdinoci E., Critical Points Inside the Gaps of Ground State Laminations for Some Models in Statistical Mechanics, J. Stat. Phys. 129 (1) (2007) 81-119. | MR 2349521 | Zbl 1132.82010

[26] De La Llave R., Valdinoci E., Ground States and Critical Points for Generalized Frenkel-Kontorova Models in Z d , Nonlinearity 20 (10) (2007) 2409-2424. | MR 2356117 | Zbl pre05203265

[27] De La Llave R., Valdinoci E., Multiplicity Results for Interfaces of Ginzburg-Landau-Allen-Cahn Equations in Periodic Media, Adv. Math. 215 (1) (2007) 379-426. | MR 2354993 | Zbl 1152.35038

[28] R. de la Llave, E. Valdinoci, Ground states and critical points for Aubry-Mather theory in statistical mechanics, J. Nonlinear Sci., 2009, in press.

[29] Dibenedetto E., C 1+α Local Regularity of Weak Solutions of Degenerate Elliptic Equations, Nonlinear Anal. 7 (8) (1983) 827-850. | MR 709038 | Zbl 0539.35027

[30] Dibenedetto E., Degenerate Parabolic Equations, Springer-Verlag, New York, 1993. | MR 1230384 | Zbl 0794.35090

[31] Dibenedetto E., Partial Differential Equations, Birkhäuser Boston Inc., Boston, MA, 1995. | MR 1306729 | Zbl pre05162278

[32] Duistermaat J. J., Guillemin V. W., The Spectrum of Positive Elliptic Operators and Periodic Bicharacteristics, Invent. Math. 29 (1) (1975) 39-79. | MR 405514 | Zbl 0307.35071

[33] E W., Aubry-Mather Theory and Periodic Solutions of the Forced Burgers Equation, Comm. Pure Appl. Math. 52 (7) (1999) 811-828. | MR 1682812 | Zbl 0916.35099

[34] Fathi A., Théorème KAM Faible Et Théorie De Mather Sur Les Systèmes Lagrangiens, C. R. Acad. Sci. Paris Sér. I Math. 324 (9) (1997) 1043-1046. | MR 1451248 | Zbl 0885.58022

[35] Fefferman C., De La Llave R., Relativistic Stability of Matter. I, Rev. Mat. Iberoamericana 2 (1-2) (1986) 119-213. | MR 864658 | Zbl 0602.58015

[36] Friedman A., Partial Differential Equations of Parabolic Type, Prentice-Hall Inc., Englewood Cliffs, NJ, 1964. | MR 181836 | Zbl 0144.34903

[37] Friedman A., Partial Differential Equations, original ed., Robert E. Krieger Publishing Co., Huntington, NY, 1976. | MR 454266

[38] Garroni A., Palatucci G., A Singular Perturbation Result With a Fractional Norm, in: Variational Problems in Materials Science, Progr. Nonlinear Differential Equations Appl., vol. 68, Birkhäuser, Basel, 2006, pp. 111-126. | MR 2223366 | Zbl 1107.82019

[39] Gilbarg D., Trudinger N. S., Elliptic Partial Differential Equations of Second Order, Grundlehren Math. Wiss., vol. 224, second ed., Springer-Verlag, Berlin, 1983. | MR 737190 | Zbl 0562.35001

[40] Golé C., A New Proof of the Aubry-Mather's Theorem, Math. Z. 210 (3) (1992) 441-448. | MR 1171182 | Zbl 0759.58039

[41] Henry D., Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Math., vol. 840, Springer-Verlag, Berlin, 1981. | MR 610244 | Zbl 0456.35001

[42] Heinonen J., Kilpeläinen T., Martio O., Nonlinear Potential Theory of Degenerate Elliptic Equations, Dover Publications Inc., Mineola, NY, 2006, Unabridged republication of the 1993 original. | MR 2305115 | Zbl 1115.31001

[43] Hille E., Functional Analysis and Semi-Groups, Amer. Math. Soc. Colloq. Publ., vol. 31, American Mathematical Society, New York, 1948. | MR 25077 | Zbl 0033.06501

[44] Koch H., De La Llave R., Radin C., Aubry-Mather Theory for Functions on Lattices, Discrete Contin. Dynam. Systems 3 (1) (1997) 135-151. | MR 1422544 | Zbl 0948.37015

[45] Komatsu H., Fractional Powers of Operators. II. Interpolation Spaces, Pacific J. Math. 21 (1967) 89-111. | MR 206716 | Zbl 0168.10702

[46] Kozlov S. M., Ground States of Quasiperiodic Operators, Dokl. Akad. Nauk SSSR 271 (3) (1983) 532-536. | MR 719581 | Zbl 0598.35034

[47] Kozlov S. M., Reducibility of Quasiperiodic Differential Operators and Averaging, Tr. Mosk. Mat. Obs. 46 (1983) 99-123. | MR 737902 | Zbl 0566.35036

[48] Krylov N. V., Lectures on Elliptic and Parabolic Equations in Hölder Spaces, American Mathematical Society, Providence, RI, 1996. | MR 1406091 | Zbl 0865.35001

[49] Landkof N. S., Foundations of Modern Potential Theory, Die Grundlehren der Mathematischen Wissenschaften, Band 180, Springer-Verlag, New York, 1972, Translated from the Russian by A.P. Doohovskoy. | MR 350027 | Zbl 0253.31001

[50] Ladyženskaja O. A., Solonnikov V. A., Ural'Tseva N. N., Linear and Quasilinear Equations of Parabolic Type, Transl. Math. Monogr., vol. 23, American Mathematical Society, Providence, RI, 1967, Translated from the Russian by S. Smith. | MR 241822 | Zbl 0174.15403

[51] Lieb E. H., Loss M., Analysis, Grad. Stud. Math., vol. 14, American Mathematical Society, Providence, RI, 1997. | MR 1415616 | Zbl 0873.26002

[52] Lions J.-L., Quelques Méthodes De Résolution Des Problèmes Aux Limites Non-Linéaires, Dunod, 1969. | MR 259693 | Zbl 0189.40603

[53] Lunardi A., Analytic Semigroups and Optimal Regularity in Parabolic Problems, Progr. Nonlinear Differential Equations Appl., vol. 16, Birkhäuser Verlag, Basel, 1995. | MR 1329547 | Zbl 0816.35001

[54] Majda A. J., Tabak E. G., A Two-Dimensional Model for Quasigeostrophic Flow: Comparison With the Two-Dimensional Euler Flow, Phys. D 98 (2-4) (1996) 515-522. | MR 1422288 | Zbl 0899.76105

[55] Mather J. N., Existence of Quasiperiodic Orbits for Twist Homeomorphisms of the Annulus, Topology 21 (4) (1982) 457-467. | MR 670747 | Zbl 0506.58032

[56] Mather J. N., Variational Construction of Connecting Orbits, Ann. Inst. Fourier (Grenoble) 43 (5) (1993) 1349-1386. | Numdam | MR 1275203 | Zbl 0803.58019

[57] J.N. Mather, Graduate course at Princeton, 95-96, and Lectures at Penn State, Spring 96, Paris, Summer 96, Austin, Fall 96.

[58] Moser J., Minimal Solutions of Variational Problems on a Torus, Ann. Inst. H. Poincaré Anal. Non Linéaire 3 (3) (1986) 229-272. | Numdam | MR 847308 | Zbl 0609.49029

[59] Moser J., Monotone Twist Mappings and the Calculus of Variations, Ergodic Theory Dynam. Systems 6 (3) (1986) 401-413. | MR 863203 | Zbl 0619.49020

[60] Moser J., A Stability Theorem for Minimal Foliations on a Torus, Ergodic Theory Dynamical Systems 8* (Charles Conley Memorial Issue) (1988) 251-281. | MR 967641 | Zbl 0632.57018

[61] Moser J., Minimal Foliations on a Torus, in: Topics in Calculus of Variations, Montecatini Terme, 1987, Springer, Berlin, 1989, pp. 62-99. | MR 994019 | Zbl 0689.49036

[62] Moser J., Quasi-Periodic Solutions of Nonlinear Elliptic Partial Differential Equations, Bol. Soc. Brasil. Mat. (N.S.) 20 (1) (1989) 29-45. | MR 1129076 | Zbl 0763.35036

[63] Naumkin P. I., Shishmarëv I. A., Nonlinear Nonlocal Equations in the Theory of Waves, American Mathematical Society, Providence, RI, 1994, Translated from the Russian manuscript by Boris Gommerstadt. | MR 1261868 | Zbl 0802.35002

[64] Novaga M., Valdinoci E., The Geometry of Mesoscopic Phase Transition Interfaces, Discrete Contin. Dynam. Systems 19 (4) (2007) 777-798. | MR 2342272 | Zbl 1152.35005

[65] Novaga M., Valdinoci E., Multibump Solutions and Asymptotic Expansions for Mesoscopic Allen-Cahn Type Equations, ESAIM Control Optim. Calc. Var., in press, 2009, DOI: 10.1051/cocv:2008058, http://www.esaim-cocv.org/index.php?option=toc&url=/articles/cocv/abs/first/contents/contents.html. | Numdam | MR 2567252 | Zbl pre05627162

[66] Petrosyan A., Valdinoci E., Density Estimates for a Degenerate/Singular Phase-Transition Model, SIAM J. Math. Anal. 36 (4) (2005) 1057-1079, (electronic). | MR 2139200 | Zbl 1162.35381

[67] Pollard H., The Representation of e -x λ as a Laplace Integral, Bull. Amer. Math. Soc. 52 (1946) 908-910. | MR 18286 | Zbl 0060.25007

[68] Protter M. H., Weinberger H. F., Maximum Principles in Differential Equations, Springer-Verlag, New York, 1984, Corrected reprint of the 1967 original. | MR 762825 | Zbl 0549.35002

[69] Rabinowitz P. H., Stredulinsky E., Mixed States for an Allen-Cahn Type Equation, Comm. Pure Appl. Math. 56 (8) (2003) 1078-1134. | MR 1989227 | Zbl pre01981618

[70] Rabinowitz P. H., Stredulinsky E., On Some Results of Moser and of Bangert, Ann. Inst. H. Poincaré Anal. Non Linéaire 21 (5) (2004) 673-688. | Numdam | MR 2086754 | Zbl 1149.35341

[71] Rabinowitz P. H., Stredulinsky E., Mixed States for an Allen-Cahn Type Equation. II, Calc. Var. Partial Differential Equations 21 (2) (2004) 157-207. | MR 2085301 | Zbl 1161.35397

[72] Rabinowitz P. H., Stredulinsky E., On Some Results of Moser and of Bangert. II, Adv. Nonlinear Stud. 4 (4) (2004) 377-396. | MR 2100904 | Zbl pre02149270

[73] Reed M., Simon B., Methods of Modern Mathematical Physics. I. Functional Analysis, Academic Press, New York, 1972. | MR 493419 | Zbl 0242.46001

[74] Shen W., Yi Y., Almost Automorphic and Almost Periodic Dynamics in Skew-Product Semiflows, Mem. Amer. Math. Soc. 136 (647) (1998) x+93. | MR 1445493 | Zbl 0913.58051

[75] R.E. Showalter, Hilbert Space Methods for Partial Differential Equations, Electronic Monographs in Differential Equations, San Marcos, TX, 1994. Electronic reprint of the 1977 original. | MR 1302484 | Zbl 0991.35001

[76] Showalter R. E., Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, American Mathematical Society, Providence, RI, 1997. | MR 1422252 | Zbl 0870.35004

[77] Y. Sire, E. Valdinoci, Fractional Laplacian phase transitions and boundary reactions: A geometric inequality and a symmetry result, preprint, 2008. | MR 2498561 | Zbl 1163.35019

[78] Slijepčević S., Monotone Gradient Dynamics and Mather's Shadowing, Nonlinearity 12 (4) (1999) 969-986. | MR 1709885 | Zbl 0989.37036

[79] Stein E. M., Singular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, vol. 30, Princeton University Press, Princeton, NJ, 1970. | MR 290095 | Zbl 0207.13501

[80] Taylor M. E., Partial Differential Equations. I, Basic Theory, Springer-Verlag, New York, 1996. | MR 1395148 | Zbl 0869.35001

[81] Taylor M. E., Partial Differential Equations. III. Nonlinear Equations, Springer-Verlag, New York, 1997, Corrected reprint of the 1996 original. | MR 1477408 | Zbl 0869.35004

[82] Tolksdorf P., Regularity for a More General Class of Quasilinear Elliptic Equations, J. Differential Equations 51 (1) (1984) 126-150. | MR 727034 | Zbl 0488.35017

[83] Valdinoci E., Plane-Like Minimizers in Periodic Media: Jet Flows and Ginzburg-Landau-Type Functionals, J. Reine Angew. Math. 574 (2004) 147-185. | MR 2099113 | Zbl pre02104132

[84] E. Valdinoci, Plane-like minimizers in periodic media: Jet flows and Ginzburg-Landau, PhD thesis, University of Texas at Austin, 2001, MP_ARC. | MR 2619169

[85] Weinberger H. F., A First Course in Partial Differential Equations With Complex Variables and Transform Methods, Dover Publications Inc., New York, 1995, Corrected reprint of the 1965 original. | MR 1351498 | Zbl 0127.04805

[86] Yosida K., On the Differentiability and the Representation of One-Parameter Semi-Group of Linear Operators, J. Math. Soc. Japan 1 (1948) 15-21. | MR 28537 | Zbl 0037.35302

[87] Yosida K., Functional Analysis, Grundlehren Math. Wiss., Band 123, fifth ed., Springer-Verlag, Berlin, 1978. | MR 500055 | Zbl 0365.46001